Alert archive / Nebraska / High Wind Warnings in 2020
High Wind Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Dec 22, 2020, 3:05 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Dec 23, 2020, 12:00 AM CST. It was in force for 18 hr. 35 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 22, 2020, 3:05 PM CST (21:05 UTC)
- In effect from
- Dec 23, 2020, 12:00 AM CST
- Expired
- Dec 23, 2020, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 1:56 AM CST | NON-TSTM WND GST 58 | 8 S Kearney, NE | PERSONAL WEATHER STATION KNEAXTEL10. |
| Dec 23, 5:29 AM CST | NON-TSTM WND GST 66 | 2 Nw Ord, NE | PEAK WIND GUST THUS FAR. |
| Dec 23, 6:53 AM CST | NON-TSTM WND GST 60 | 2 Wnw Hastings, NE | ASOS STATION KHSI HASTINGS AIRPORT. |
| Dec 23, 6:53 AM CST | NON-TSTM WND GST 60 | Hastings Airport, NE | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 WNW HASTINGS. ASOS STATION KHSI HASTINGS AIRPORT. |
| Dec 23, 7:07 AM CST | NON-TSTM WND GST 60 | 4 Ne Grand Island, NE | ASOS STATION KGRI GRAND ISLAND AIRPORT. |
| Dec 23, 7:07 AM CST | NON-TSTM WND GST 62 | 1 Sw Roseland, NE | PERSONAL WEATHER STATION KNEROSEL2. |
| Dec 23, 7:32 AM CST | NON-TSTM WND GST 60 | Hastings Airport, NE | |
| Dec 23, 7:53 AM CST | NON-TSTM WND GST 60 | Ord Airport, NE | |
| Dec 23, 8:00 AM CST | SNOW 2 | Ord, NE | REDUCED VISIBILITY FROM SNOW AND BLOWING SNOW. |
| Dec 23, 8:07 AM CST | NON-TSTM WND GST 62 | 1 Sw Roseland, NE | |
| Dec 23, 8:45 AM CST | NON-TSTM WND GST 59 | 1 N Oxford, NE | |
| Dec 23, 10:14 AM CST | NON-TSTM WND GST 58 | Ord Airport, NE | ASOS REPORTED A WIND GUST OF 58 MPH AT ORD, NE AIRPORT. |
| Dec 23, 10:55 AM CST | NON-TSTM WND GST 60 | 2 Nnw Gothenburg, NE | |
| Dec 23, 11:19 AM CST | NON-TSTM WND GST 61 | Ord Airport, NE | |
| Dec 23, 11:51 AM CST | NON-TSTM WND GST 76 | 2 Nw Ord, NE | |
| Dec 23, 11:51 AM CST | NON-TSTM WND GST 76 | Ord Airport, NE | |
| Dec 23, 12:00 PM CST | SNOW 0.2 | Grand Island Airport, NE | OFFICIAL SNOWFALL FOR 6 AM-12 PM OF 0.2. WATER EQUIVALENT OF 0.02 STORM TOTAL SNOWFALL SO FAR IS 0.6. |
| Dec 23, 12:00 PM CST | SNOW 0.6 | 4n Hastings, NE | HASTINGS NWS OFFICE SNOWFALL 6AM-12PM IS 0.6. WATER EQUIVALENT OF 0.06. STORM TOTAL SNOWFALL IS 0.9. |
| Dec 23, 12:34 PM CST | NON-TSTM WND GST 75 | 8 S Kearney, NE | PERSONAL WEATHER STATION KNEAXTEL10. |
| Dec 23, 12:47 PM CST | NON-TSTM WND GST 63 | Ord Airport, NE | |
| Dec 23, 1:16 PM CST | NON-TSTM WND GST 63 | 6 Sse Kearney, NE | |
| Dec 23, 1:20 PM CST | NON-TSTM WND GST 58 | 1 Ese Doniphan, NE | |
| Dec 23, 1:24 PM CST | NON-TSTM WND GST 61 | Grand Island Airport, NE | |
| Dec 23, 1:45 PM CST | NON-TSTM WND GST 60 | 3 Sse Bradshaw, NE | |
| Dec 23, 1:47 PM CST | NON-TSTM WND GST 58 | Stockton Airport, KS | |
| Dec 23, 1:58 PM CST | NON-TSTM WND GST 61 | Hastings Airport, NE | |
| Dec 23, 1:59 PM CST | NON-TSTM WND GST 60 | Grand Island Airport, NE | |
| Dec 23, 2:08 PM CST | NON-TSTM WND GST 60 | Phillipsburg Airport, KS | |
| Dec 23, 2:15 PM CST | NON-TSTM WND GST 61 | York Airport, NE | |
| Dec 23, 2:20 PM CST | NON-TSTM WND GST 58 | 4 E Pauline, NE | |
| Dec 23, 2:33 PM CST | NON-TSTM WND GST 62 | 1 Nw Wood River, NE | PERSONAL WEATHER STATION KNEWOODR14. |
| Dec 23, 3:14 PM CST | NON-TSTM WND GST 61 | Grand Island Airport, NE | |
| Dec 23, 3:43 PM CST | NON-TSTM WND GST 60 | Ord Aiport, NE | |
| Dec 23, 6:00 PM CST | SNOW 0.8 | Grand Island Airport, NE | OFFICIAL STORM TOTAL SNOWFALL FOR GRAND ISLAND. |
| Dec 23, 6:00 PM CST | SNOW 1.1 | 4n Hastings, NE | HASTINGS NWS OFFICE STORM TOTAL SNOWFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WWUS73 KGID 222105 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 305 PM CST Tue Dec 22 2020 ...Very Strong Northwest Winds On Wednesday... KSZ005-017-NEZ039-046-060-061-072>074-082>084-230600- /O.UPG.KGID.HW.A.0004.201223T0600Z-201224T0000Z/ /O.NEW.KGID.HW.W.0007.201223T0600Z-201224T0000Z/ Phillips-Rooks-Valley-Sherman-Dawson-Buffalo-Gosper-Phelps- Kearney-Furnas-Harlan-Franklin- Including the cities of Phillipsburg, Codell, Plainville, Stockton, Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Elwood, Johnson Lake, Holdrege, Minden, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, and Hildreth 305 PM CST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... * WHAT...Strong northwest winds sustained generally 30 to 40 mph with gusts to at least 50 MPH likely, and gusts to around 60 MPH possible. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From midnight tonight to 6 PM CST Wednesday. An initial surge of strong winds will occur overnight, but the overall- strongest winds will likely occur during the day Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Especially in Nebraska portions of the Warning area, the strong winds could combine with snow showers to reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 230600- /O.NEW.KGID.HW.W.0007.201223T1200Z-201224T0000Z/ Smith-Jewell-Osborne-Mitchell-Greeley-Nance-Howard-Merrick-Polk- Hall-Hamilton-York-Adams-Clay-Fillmore-Webster-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, Aurora, York, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 305 PM CST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Strong northwest winds sustained generally 30 to 40 mph with gusts to at least 50 MPH likely, and gusts to around 60 MPH possible. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...From 6 AM to 6 PM CST Wednesday. An initial surge of strong winds is possible overnight, but the overall-strongest winds will occur during the day Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Especially in Nebraska portions of the Warning area, the strong winds could combine with snow showers to reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Pfannkuch
5 follow-up statements
346 WWUS73 KGID 230400 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1000 PM CST Tue Dec 22 2020 KSZ005-017-NEZ039-046-060-061-072>074-082>084-231200- /O.CON.KGID.HW.W.0007.201223T0600Z-201224T0000Z/ Phillips-Rooks-Valley-Sherman-Dawson-Buffalo-Gosper-Phelps- Kearney-Furnas-Harlan-Franklin- Including the cities of Phillipsburg, Codell, Plainville, Stockton, Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Elwood, Johnson Lake, Holdrege, Minden, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, and Hildreth 1000 PM CST Tue Dec 22 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...Strong northwest winds sustained generally 30 to 40 mph with gusts to at least 50 MPH likely, and gusts to around 60 MPH possible. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From midnight tonight to 6 PM CST Wednesday. An initial surge of strong winds will occur overnight, but the overall- strongest winds will likely occur during the day Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Especially in Nebraska portions of the Warning area, the strong winds could combine with snow showers to reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 231200- /O.CON.KGID.HW.W.0007.201223T1200Z-201224T0000Z/ Smith-Jewell-Osborne-Mitchell-Greeley-Nance-Howard-Merrick-Polk- Hall-Hamilton-York-Adams-Clay-Fillmore-Webster-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, Aurora, York, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 1000 PM CST Tue Dec 22 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Strong northwest winds sustained generally 30 to 40 mph with gusts to at least 50 MPH likely, and gusts to around 60 MPH possible. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...From 6 AM to 6 PM CST Wednesday. An initial surge of strong winds is possible overnight, but the overall-strongest winds will occur during the day Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Especially in Nebraska portions of the Warning area, the strong winds could combine with snow showers to reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Wesely
531 WWUS73 KGID 230915 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 315 AM CST Wed Dec 23 2020 NEZ040-041-231015- /O.CAN.KGID.HW.W.0007.201223T1200Z-201224T0000Z/ Greeley-Nance- Including the cities of Greeley, Spalding, Scotia, Wolbach, Fullerton, and Genoa 315 AM CST Wed Dec 23 2020 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning has been replaced by a Blizzard warning for today. $$ NEZ039-231015- /O.CAN.KGID.HW.W.0007.000000T0000Z-201224T0000Z/ Valley- Including the city of Ord 315 AM CST Wed Dec 23 2020 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning has been replaced by a Blizzard warning for today. $$ KSZ006-007-018-019-NEZ047>049-062>064-075>077-085>087-232200- /O.EXT.KGID.HW.W.0007.201223T0915Z-201224T0000Z/ Smith-Jewell-Osborne-Mitchell-Howard-Merrick-Polk-Hall-Hamilton- York-Adams-Clay-Fillmore-Webster-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Grand Island, Aurora, York, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 315 AM CST Wed Dec 23 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Strong Northwest winds sustained 30 to 40 mph with gusts up to 50 mph likely and gusts to around 60 mph possible. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Snowfall that accompanies the strong winds could reduce visibility and cause periods of hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ005-017-NEZ046-060-061-072>074-082>084-232200- /O.CON.KGID.HW.W.0007.000000T0000Z-201224T0000Z/ Phillips-Rooks-Sherman-Dawson-Buffalo-Gosper-Phelps-Kearney- Furnas-Harlan-Franklin- Including the cities of Phillipsburg, Codell, Plainville, Stockton, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Elwood, Johnson Lake, Holdrege, Minden, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, and Hildreth 315 AM CST Wed Dec 23 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Strong Northwest winds sustained 30 to 40 mph with gusts up to 50 mph likely and gusts to around 60 mph possible. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Snowfall that accompanies the strong winds could reduce visibility and cause periods of hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Billings Wright
065 WWUS73 KGID 231508 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 908 AM CST Wed Dec 23 2020 NEZ046>049-231615- /O.CAN.KGID.HW.W.0007.000000T0000Z-201224T0000Z/ Sherman-Howard-Merrick-Polk- Including the cities of Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, and Polk 908 AM CST Wed Dec 23 2020 ...HIGH WIND WARNING IS CANCELLED... Although high winds are still ongoing and expected to continue through the day, the official High Wind Warning has been effectively replaced by a Blizzard Warning valid through the same time, given the likelihood of greatly-reduced visibility from the combination of winds and snow. $$ KSZ005>007-017>019-NEZ060>064-072>077-082>087-232315- /O.CON.KGID.HW.W.0007.000000T0000Z-201224T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Dawson-Buffalo-Hall- Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas- Harlan-Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 908 AM CST Wed Dec 23 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Strong northwest winds sustained generally 30 to 40 MPH and gusting 50 to 60 MPH. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska, along and south of Interstate 80. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Snowfall that accompanies the strong winds could reduce visibility and cause periods of hazardous travel, especially within those Nebraska counties that are also under a Winter Weather Advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Pfannkuch
756 WWUS73 KGID 231951 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 151 PM CST Wed Dec 23 2020 NEZ061>064-074>077-232100- /O.CAN.KGID.HW.W.0007.000000T0000Z-201224T0000Z/ Buffalo-Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore- Including the cities of Kearney, Grand Island, Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, and Fairmont 151 PM CST Wed Dec 23 2020 ...HIGH WIND WARNING IS CANCELLED... Although high winds are still ongoing and expected to continue through the afternoon, the official High Wind Warning has been effectively replaced by a Blizzard Warning valid through the same time, given the likelihood of greatly-reduced visibility from the combination of winds and snow. $$ KSZ005>007-017>019-NEZ060-072-073-082>087-240000- /O.CON.KGID.HW.W.0007.000000T0000Z-201224T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Dawson-Gosper-Phelps- Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Lexington, Cozad, Willow Island, Gothenburg, Elwood, Johnson Lake, Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 151 PM CST Wed Dec 23 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Strong northwest winds sustained generally 30 to 40 MPH and gusting 50 to 60 MPH. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Snowfall that accompanies the strong winds could reduce visibility and cause periods of hazardous travel, especially within those Nebraska counties that are also under a Winter Weather Advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Pfannkuch
156 WWUS73 KGID 232345 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 545 PM CST Wed Dec 23 2020 KSZ005>007-017>019-NEZ060-072-073-082>087-240045- /O.EXP.KGID.HW.W.0007.000000T0000Z-201224T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Dawson-Gosper-Phelps- Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Lexington, Cozad, Willow Island, Gothenburg, Elwood, Johnson Lake, Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 545 PM CST Wed Dec 23 2020 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... The gusty northwest winds in place across the area will continue to gradually diminish this evening, so the High Wind Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Dec 22, 12:20 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Dec 22, 12:20 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1220 PM CST Tue Dec 22 2020
...Aviation Update...
.DISCUSSION...(Today through Monday)
Issued at 622 AM CST Tue Dec 22 2020
A challenging short term...
Today and Wednesday:
A strong upper level storm system is expected to approach the area
today and move across the heart of the CONUS Wednesday. This
strong disturbance will bring unpleasant conditions to the region
for the middle of the week.
Today: Ahead of this strong system lee troughing will increase and
the pressure gradient will increase significantly across the the
southern half of the area. Winds today will be strong out of the
south. As the disturbance approaches, the surface low will track
across South Dakota dragging a cold front across the region
tonight. Ahead of this cold front, temperatures will be
mild...aided by the strong southerly winds and mixing. Have highs
in the 50s for much of Nebraska and far southern areas reaching
into the low 60s.
Tonight into Wednesday: The strong cold front will begin to plow
through the area near to after midnight. This cold front packs
quite a punch. Temperatures will plummet and northwesterly winds
will be intense. Temps will drop from the more mild 40s/50s to
the 20s by morning. The latest high-resolution guidance indicates
a strong surge of winds just behind the cold front.
Winds...especially in the west...could initially have gusts up to
55 to 60 mph.
While not overly widespread, some rain showers could accompany the
front tonight, and with the combination of the rain and quickly
dropping temperatures, flash freezing is a possibility on
roadways. The strong winds will help to dry it out, but it is
still a concern. Rain showers will transition to snow showers
through the overnight hours.
Wednesday during the day will not be pleasant. The main upper
disturbance will be overhead with strong winds aloft. Wind gusts
will again surge with gusts up to 55 to 60 mph during the late
morning and afternoon hours. Temperatures will continue to drop
likely spending much of the day in the 20s...that combined with
the brutal winds will cause wind chill values to be near zero for
most. Wrap around precipitation in the form of snow will be
possible for areas to the north, but to be honest...it is more
likely for areas to the north. Any snow is not expected to
accumulate much with total accumulations of less than an inch.
The wind and precipitation could combine to cause hazardous
travel conditions Wednesday. Take care if you plan to travel.
Headline:
Issued a High Wind Watch for western sections of the area where
confidence is the highest that we could reach High Wind Warning
Criteria with gusts exceeding 58 mph. Stay tuned to the forecast
for possible upgrade later today.
Christmas Eve and Christmas Day:
After a unpleasant Wednesday...conditions turn around in the wake
of that system. Northwesterly upper flow persists, as surface high
pressure moves over head Thursday (Christmas Eve). Highs will
begin to rebound warming into the 30s for most.
Christmas is expected to be a fairly benign weather day with light
westerly to northwesterly winds causing some downslope effects and
warming. Highs are currently forecast to reach into the 50s. A
nice turn around after Wednesday.
Saturday through Monday:
The next system to move across the area will be Saturday into
Sunday as a disturbance quickly moves across the Central Plains
bringing another cool down. This system is expected to be dry
across the Plains. Another mild day Saturday with highs in the 50s
will become highs in the 30s by Sunday and Monday.
Beyond:
Keep a watch out for a mid-week...New Years storm system that
could bring cold and snow. No details, but something to continue
to watch and see how it evolves.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Wednesday)
Issued at 1219 PM CST Tue Dec 22 2020
General overview:
This will be a fairly complex period, with regard to various
elements including winds (and LLWS), ceiling and possible
(likely?) snow showers that could also greatly influence
visibility on an occasional basis. Will briefly cover each element
below, but the main message here is that the latter half of the
period is showing signs that it could trend worse in terms of
especially visibility/precipitation trends.
Winds:
This afternoon breezy south winds will prevail (generally
sustained 15-20KT/gusts 25-30KT. Following a brief lull in speeds
this evening, a strong cold front will blast through overnight,
featuring strong northwest winds that will only increase heading
late into the period, with sustained speeds around 30KT/gusts
40-45KT. During the brief period of lighter winds this evening,
mainly the 00-04Z time frame features a period of low level wind
shear (LLWS) as winds within the lowest 1-2K ft. will average
40-50KT, setting up at least 30KT of shear between the surface and
this level.
Ceiling:
High confidence in VFR (only passing high clouds at worst) through
the first half of the period. However, there are increasing signs
that much of the latter half will feature MVFR and have introduced
as prevailing through most of this time.
Precipitation/visibility:
As with ceiling, high confidence in dry/VFR conditions through at
least 08Z or so. However, after that time, passing snow showers
become a distinct possibility, some of which could combine with
strong winds to at least briefly reduce visibility fairly
markedly. Given only low-medium confidence in how this snow aspect
plays out, have only a generic "vicinity shower" (VCSH) mention
for now and kept visibility VFR, but some noticeable changes may
be warranted here in later TAF issuances/updates.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from late tonight through Wednesday afternoon
for NEZ039-046-060-061-072>074-082>084.
KS...High Wind Watch from late tonight through Wednesday afternoon
for KSZ005-017.
&&
DISCUSSION...Billings Wright
AVIATION...PfannkuchHazardous weather outlook, Dec 22, 5:10 AM CST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 510 AM CST Tue Dec 22 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231115- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 510 AM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. A strong cold front will move into the region tonight. Very strong northwesterly winds are expected with this surge of cold air. A High Wind Watch has been issued for areas along and west of a line from Ord, NE to Plainville, KS beginning tonight at midnight. Winds of 30 to 40 and gusts up to 55 to 60 mph are possible behind the initial frontal boundary passage. Outside of the high wind watch area, winds will still be windy with gusts up to 50 mph possible. In addition to the strong winds, temperatures will plummet as rain showers turn to snow. Wet roads could see flash freezing with the sudden drop in temperatures. Snow accumulations are expected to be light, but the combination of strong winds with the snow could reduce visibilities in addition to the possible flash freeze on roadways could all cause hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday will be sharply colder behind the cold front and the strong winds will persist throughout the day. Northwesterly winds will again peak during the late morning into the afternoon Wednesday with sustained speeds of 30 to 40 mph and gusts up to 55 to 60 mph for areas west of a line from Ord, NE to Plainville, KS. For areas east of this line winds will still be strong, with gusts up to 50 mph possible. In addition to the strong winds, there is a chance for periods of snow showers. Snow amounts are expected to be less than an inch, but the combination of strong winds and snow could cause blowing snow and reduced visibilities which could impact pre-holiday travel. If you are planning travel on Wednesday stay tuned to the updated forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:37 AM CST | High Wind Watch | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 4 more | 10 hr |
| Dec 22, 3:31 PM CST | Winter Weather Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Greeley and 11 more | 26 hr |
Nearby
High Wind Warnings in Nebraska, 2020High Wind Warnings in Kansas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.